Alert archive / Texas / Wind Advisories in 2010
Wind Advisory 13, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Nov 24, 2010, 11:18 AM CST for 39 counties in Texas. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2010, 11:18 AM CST (17:18 UTC)
- Expired
- Nov 24, 2010, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Fort Worth, TX
All 39 counties
Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Fannin County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, McLennan County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 7 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 5.3 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 545 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 330 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
028 WWUS74 KFWD 241718 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1118 AM CST WED NOV 24 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM... TXZ091>095-100>107-115>123-129>135-141>146-156>159-250000- /O.NEW.KFWD.WI.Y.0013.101124T1718Z-101125T0000Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-LAMPASAS-CORYELL-BELL-MCLENNAN- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY... COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON... MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...LAMPASAS... COPPERAS COVE...GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO 1118 AM CST WED NOV 24 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. A STRONG LOW PRESSURE SYSTEM HAS DEVELOPED IN THE SOUTHERN PLAINS AHEAD OF THE SOUTHWARD MOVING ARCTIC FRONT. THIS WILL CAUSE SOUTH WINDS ACROSS NORTH TEXAS TO BE BETWEEN 20 AND 30 MPH WITH GUSTS UP TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$
1 follow-up statement
465 WWUS74 KFWD 242354 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 554 PM CST WED NOV 24 2010 ...THE WIND ADVISORY WILL EXPIRE AT 6 PM CST... .SOUTHERLY WINDS GUSTED TO 35 TO 40 MPH AT TIMES ACROSS PARTS OF NORTH TEXAS TODAY. THESE WINDS WINDS HAVE STARTED TO DECREASE SINCE SUNSET. SOUTH WINDS WILL DECREASE TO 10 TO 20 MPH EARLY THIS EVENING...WITH A FEW GUSTS TO AROUND 25 MPH POSSIBLE. A STRONG COLD FRONT WILL ENTER THE NORTHWESTERN PART OF NORTH TEXAS SHORTLY AFTER MIDNIGHT AND APPROACH A BONHAM TO BROWNWOOD LINE BY DAYBREAK. WINDS WILL SHIFT TO THE NORTH WITH GUSTS TO 30 MPH LIKELY. TXZ091>095-100>107-115>123-129>135-141>146-156>159-250100- /O.EXP.KFWD.WI.Y.0013.000000T0000Z-101125T0000Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-LAMPASAS-CORYELL-BELL-MCLENNAN- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY... COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON... MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...LAMPASAS... COPPERAS COVE...GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO 554 PM CST WED NOV 24 2010 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING. .SOUTHERLY WINDS GUSTED TO 35 TO 40 MPH AT TIMES ACROSS PARTS OF NORTH TEXAS TODAY. THESE WINDS WINDS HAVE STARTED TO DECREASE SINCE SUNSET. SOUTH WINDS WILL DECREASE TO 10 TO 20 MPH EARLY THIS EVENING...WITH A FEW GUSTS TO AROUND 25 MPH POSSIBLE. A STRONG COLD FRONT WILL ENTER THE NORTHWESTERN PART OF NORTH TEXAS SHORTLY AFTER MIDNIGHT AND APPROACH A BONHAM TO BROWNWOOD LINE BY DAYBREAK. WINDS WILL SHIFT TO THE NORTH WITH GUSTS TO 30 MPH LIKELY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Nov 24, 10:09 AM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Nov 24, 10:09 AM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1009 AM CST WED NOV 24 2010 .UPDATE... ARCTIC FRONT IS ON THE WAY AND IS CURRENTLY ENTERING NW KANSAS. THERE WILL BE A GOOD SOUTHERN PUSH TO THE BOUNDARY TODAY AS 6 MB PRESSURE RISES ARE NOTED IN WESTERN NEBRASKA. THINK WE WILL BE HARD PRESSED TO SEE CONVECTION THIS AFTERNOON AS CAP REMAINS IN PLACE ABOVE 800MB. WE MAY SEE LIGHT SHOWERS OR DRIZZLE UNDERNEATH THE CAP...ESPECIALLY EAST OF INTERSTATE 35. AS THE FRONT PROGRESSES THROUGH THE CWA TOMORROW MORNING...THERE APPEARS TO BE A SMALL WINDOW AHEAD OF THE FRONT FOR THE CAP TO WEAKEN AS STRONG FORCING OVERSPREADS THE REGION AND LIFTS THE CAP. FOR AREAS EAST OF INTERSTATE 35...DEWPOINTS IN THE UPPER 60S AHEAD OF THE FRONT WILL EQUATE TO ABOUT 1000 J/KG OF CAPE...EVEN WITH AN EARLY MORNING FROPA. SHEAR DEFINITELY WILL NOT BE A PROBLEM TOMORROW AND IF ANY UPDRAFTS ARE ABLE TO SUSTAIN THEMSELVES ALONG THE FRONT...THEY WOULD EASILY BE ABLE TO ROTATE. GIVEN THIS...WOULD NOT BE SURPRISED TO SEE A FEW STRONG TO MARGINALLY SEVERE STORMS OVERNIGHT AHEAD OR ALONG THE FRONTAL BOUNDARY EAST OF INTERSTATE 35. 85/NH && .AVIATION... GUSTY S FLOW WILL SUSTAIN BTWN 12-16 KTS THROUGH THIS EVENING. LOWER MVFR CIGS HAVE BEEN SPORADIC BEFORE PRE-DAWN/12Z...BUT SHOULDL PREVAIL MOST OF THE MORNING BEFORE WARMING AND SOME MODEST MIXING ALLOWS CIGS TO RISE INTO VFR CATEGORY...WITH SOME SCATTERING DURING THE AFTERNOON HOURS. MVFR CIGS WILL FILL BACK IN WITH EXPECTED NOCTURNAL LLJ THIS EVENING WITH SHOWERS BECOMING POSSIBLE AFTER MIDNIGHT/06Z IN ADVANCE OF ARCTIC COLD FRONT MARCHING ACROSS THE RED RIVER VALLEY BY 12Z/DAYBREAK THANKSGIVING MORNING. WILL CONTINUE MENTION OF MVFR CONDS/SHRA WITH ELEVATED CBS BY 10Z THANKSGIVING MORNING WITH GRADUAL VEERING/WEAKENING OF LOW LEVEL WINDS. FEEL ARCTIC FROPA MAY OCCUR JUST OUTSIDE OF THE 24 HR TAF PD AND WILL INDICATE FROPA/GUSTY NW WINDS IN 12Z-15Z TIME FRAME IN EXTENDED 24-30 HR KDFW FCST...WITH CIGS IN POST-FRONTAL COLD AIR FALLING INTO IFR CATEGORY. 05/ && .PREV DISCUSSION... /ISSUED 417 AM CST WED NOV 24 2010/ WARM FRONT MOVED INTO SOUTHERN OKLAHOMA AFTER MIDNIGHT WITH SOUTH WINDS AND WARMER NIGHTTIME TEMPERATURES ACROSS ALL OF NORTH TEXAS EARLY THIS MORNING. WHILE IN THE WARM AIR...TODAY WILL AGAIN BE FAR ABOVE NORMAL...EVEN WITH MOSTLY CLOUDY TO CLOUDY SKIES THROUGHOUT THE DAY. NOW FOR THE BIG STORE...THE ARCTIC COLD FRONT IS ON THE WAY...CURRENTLY (3AM) MOVING SOUTH THROUGH SOUTH DAKOTA AND WYOMING. THE AIR MASS BEHIND THE FRONT IS QUITE COLD WITH CURRENT TEMPS IN THE SINGLE AND NEGATIVE DIGITS. AS WITH THE PAST FEW FORECASTS... FROPA TIMING REMAINS SLIGHTLY PROBLEMATIC IF WE USE THE MODELS OR MOS GUIDANCE AS OUR MAIN TOOL. FOR THIS FORECAST...WE/LL CONTINUE TO USE PREVIOUS TIMING WITH IT ARRIVING IN MONTAGUE COUNTY ABOUT 3 AM...DFW METROPLEX AROUND 6 AM...WACO TO ATHENS LINE 9AM...AND CENTERVILLE BY NOONTIME. HOWEVER...WE WILL ACCEPT A 1-3 HOUR WINDOW OF OPPORTUNITY FOR IT TO COME IN SOONER...OR SLIGHTLY LATER IF SOMETHING IMPEDES ITS ADVANCE WHICH SEEMS UNLIKELY. ONCE IT GOES THROUGH A LOCATION...THAT SHOULD BE THE HIGH TEMP FOR THE DAY. THE NORTH WINDS WILL BE STRONG AND GUSTY...GUSTS UP TO 35 MPH IN SOME AREAS. ALSO ALONG AND AHEAD OF THE FRONT... SHOWERS AND SOME THUNDERSTORMS WILL BE POSSIBLE. DUE TO FORECAST CAPE VALUES AND OTHER INSTABILITY PARAMETERS AHEAD OF THE FRONT... WE/VE INCREASED THE COVERAGE OF THUNDERSTORMS EAST OF I-35 AND NORTH OF I-20. SKIES SHOULD CLEAR FAIRLY RAPID AFTER FROPA. SOME LOCATIONS MAY SEE RAIN AMOUNTS AROUND 1/2 INCH...ESPECIALLY IN THE NORTHEAST COUNTIES. A FREEZE IN IN STORE FOR ALL OF NORTH TEXAS THURSDAY AND FRIDAY NIGHTS WITH LOWS IN THE MID AND UPPER 20S ACROSS THE ENTIRE CWA. AREA RESIDENTS SHOULD MAKE PREPARATIONS TODAY FOR AT LEAST 8 HOURS BELOW FREEZING ON BOTH NIGHTS. DUE TO THE TRAJECTORY OF THE COLDEST AIR...ACROSS THE MIDWEST AND OHIO RIVER VALLEY...NORTH TEXAS WILL NOT RECEIVE THE BRUNT OF THE COLDEST AIR WITH THIS SYSTEM. THIS WILL ALLOW HIGH TEMPERATURES ON SATURDAY AND SUNDAY TO RECOVERY QUICKLY TO AROUND NORMAL...ESPECIALLY WEST OF I-35. ALSO ON SUNDAY...ANOTHER AMPLIFYING UPPER TROUGH TO THE WEST WILL RESULT IN FAST LEE-SIDE CYCLOGENESIS. THE SURFACE LOW WILL MOVE OUT NORTHEAST ON SUNDAY NIGHT WITH ANOTHER COLD FRONT SWINGING THROUGH ON MONDAY. THIS FRONT COULD RESULT IN AN ELEVATED FIRE DANGER WEST OF I-35 MONDAY LATE MORNING AND EARLY AFTERNOON DUE SOME DRY AIR FEEDING INTO THE SURFACE LOW. AROUND MONDAY MIDDAY...THE COLD FRONT WILL SWING THROUGH. THERE WILL BE A CHANCE OF SHOWERS WITH THIS FRONT...BUT MAINLY EAST OF I-35. THIS FRONT SHOULD DRIVE TEMPS DOWN 10-15 DEGREES FROM THOSE ON MONDAY. 75 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 81 48 51 30 54 / 10 50 50 10 5 WACO, TX 81 60 64 31 53 / 20 20 60 10 10 PARIS, TX 78 51 57 26 52 / 30 70 80 10 5 DENTON, TX 78 42 49 26 52 / 10 60 50 10 5 MCKINNEY, TX 78 46 51 27 53 / 20 60 60 10 5 DALLAS, TX 80 48 54 31 54 / 10 50 60 10 5 TERRELL, TX 80 53 61 29 55 / 20 40 70 10 10 CORSICANA, TX 80 62 64 31 55 / 20 30 70 10 10 TEMPLE, TX 81 63 66 31 56 / 20 20 60 10 10 MINERAL WELLS, TX 79 41 49 24 53 / 10 40 40 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 79/85
Hazardous weather outlook, Nov 24, 3:36 AM CST, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 336 AM CST WED NOV 24 2010 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 336 AM CST WED NOV 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY NORTHEAST OF A GAINESVILLE... MCKINNEY...CANTON LINE. LIGHTNING WILL BE THE MAIN HAZARD. THUNDERSTORMS WILL BECOME MOST NUMEROUS ACROSS AREAS NORTH OF INTERSTATE 20 TONIGHT. A FEW STRONGER STORMS MAY OCCUR WITH SMALL HAIL...GUSTY WINDS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL REMAIN POSSIBLE THANKSGIVING DAY...AS A STRONG COLD FRONT PUSHES THROUGH THE AREA. THE BEST INSTABILITY WILL BE EAST OF INTERSTATE 35...WHERE A FEW STRONG STORMS WITH SMALL HAIL AND GUSTY WINDS WILL REMAIN POSSIBLE. SIGNIFICANT AND WIDESPREAD FREEZING TEMPERATURES ARE EXPECTED BOTH FRIDAY AND SATURDAY MORNINGS. TAKE PROPER PRECAUTIONS NOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 05/
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.